Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Really bad reaction to Sertraline - is it just me???

(4 Posts)
pansyflimflam Fri 22-Feb-13 22:37:23

So spoke to the Doc on the phone and prescribed me Sertraline. Took my first dose last night and woke up at 3am barely able to open my mouth as my jaw was clamped together. Just the worst anxiety you can imagine (way way worse than anything I have had before) and just felt awful, sick etc. Everyone seems to sing it praises, the doc I spoke to today said that cannot happen! So it is just me?

narmada Tue 26-Feb-13 19:42:49

It is a common side effect of the initiation phase of SSRI drugs like sertraline. It generally lasts about 2-3 weeks but then should completely go away. I find it brilliant for anxiety.

somewherewest Tue 26-Feb-13 20:03:38

Hope you're feeling better now. I remember lying awake in the night with very bad anxiety when I started Sertraline. It wore off after 48 hours though.

tabbycat15 Wed 27-Feb-13 12:52:07

A tip my psychiatrist always tells me is to take just 1/2 a tablet for the first 2 weeks of a new medication then after take the full dose. Some people are very sensitive to side effects & this will lessen the effect in the first 2 weeks. You may get mild stomach upset/nausea or a headache but it does pass.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now